Log in
NRAS
24,183 members27,943 posts

Humira or just anxiety?

I started Humira nearly 4 months ago and after 7 injections it finally started to work. I now feel more or less pain free with a bit more energy, fantastic! The trouble is at night I am waking up lots of times with a pounding heart and weird dreams which probably means I’m not sleeping deeply.

Since I started the biologic I do feel more anxious generally and worry about myself more so I don’t know if the these things are just due to that, or whether even that is a side effect. I wondered if anyone else has experienced anything like it? I know palpitations can also be a problem with the anti TNF s.

As it’s helping so much I really don’t want to come off it. What a bummer!

24 Replies
oldestnewest

I don't know whether it could be made worse by your medication - but I get this and I'm not on Humira. I know the general level of my anxiety is higher all the time now because I can never be sure that I will be able to do something or not.

Like so many of us, I get up in the morning sometimes feeling fine sometimes feeling terrible. Sometimes I can do three things in the day, sometimes none. And I either forget more when I'm feeling tired or put off things and they don't get done.

I wake up in the night with a panic attack (sometimes shouting apparently!)...but it's often with a totally bizarre dream beforehand just fading as I wake.

And we don't talk about these things because it makes us sound weird. So thanks for bringing it up.

7 likes
Reply

Yes it’s such a shame, I used to be such a confident person but now I’m a bit pathetic sometimes. I hate it.

1 like
Reply

I've been feeling like you for a while now not on any new drugs jus hydx steroids , I thought it was my age mabe I've lost my mojo and I'm feeling sad most days knowing when I wake up how am I going to feel and will I be able to cope with pain etc

Reply

Can totally understand how you feel . Life gets to be a struggle when you’re tired and achy and you’re always worried about coping with everything you need to do and things you want to do.

Reply

I feel drained emotionally and physically I do think it's RA and it's difficult getting olds bad enough everything leaks as well !!!!!!!

Reply

Have you had your thyroid checked? Humira does have an effect on thyroid function and the symptoms you experience may have a connection to thyroid imbalance (?)

1 like
Reply

Thanks Simba, I’ll think about that and mention it to the Rheumy when I see him next week

Reply

Mines not thyroid I'm on thyroxine been on it for years before RA

1 like
Reply

I get like this also and im not on Hu. I wasnt like this before. Also I was never an anxious person but now I am on and off. I agree with oldtimer.

3 likes
Reply

Here some advice in identifying thyroid imbalance.

btf-thyroid.org/information...

1 like
Reply

I have been on Humira for years and haven't had this side effect, as we are all different, its best to discuss this with your rheumy team. I had weird dreams, anxiety and a bad nights sleep with statins so have been reluctant to try them again, even though there are other brands. I also have thyroxine for Hasimoto's an auto immune thyroid condition. Did you start any other medication at the same time as the Humira. Hope you find a solution all the best. X

Reply

No, no other medication , but I’ll def mention it , thanks

Reply

I have been on humira for about 6 months and have been symptom free since the first injection ..... I can't believe how good this stuff is ..... I don't sleep well but never have.

1 like
Reply

Just had my 1st Humira injection over a week ago. So extrenely interesting following these replys. I guess life has changed for us all. No side effects as yet and hoping none

Reply

I'm just the same. Just thought it was me..! I've had 8 Injections. Pain and stiffness great improvement but I'm not sleeping well at all and very anxious neither of which I suffer from normally. I'll check with my rheumy this week. Good luck to you too.

1 like
Reply

That’s interesting Hattie, maybe it is the Humira. I’ll discuss it with my Rheumy when I see him.

Reply

I think they'll say it's just us!!! I see you are sero negative too. I've had this since 1992. 2 new hips 2 new knees and about to have a shoulder. I hope you having humira eaRlier you will be spared these. Good luck xx

1 like
Reply

Oh dear poor you. Mine doesn’t seem to be very aggressive at the moment and I did get treatment straight away so hopefully it won’t be too bad. Hope the shoulder op goes well for you and means less pain and better movement. xx

Reply

That’s good. I hope it works well for you and you don’t have any side effects. I’m sure mine is just a bit of general anxiety and hopefully I’ll get over it and stop being such wimp....

Reply

So interesting. Am starting injections this week, fingers crossed. Got the most horrendous cold and am dreading them telling me I can't go ahead because of it. Been counting the days an the weeks down. It's been awful. I don't even know how I've got to work some days I've been in thst much pain. Daren't take time off because my no is being revaluated which is more pressure. Anyway, I won't bleat in about that. Keep us posted as to what rheumy advises and good luck.

Enjoy what's left of the weekend folks, and at least it's not raining. That has a terrible effect on me. Don't know about you guys.

Reply

Better check with them maybe before starting with a cold. They might want you to hold off until it goes.

I hope they work quickly for you. For some it works very quickly. Let’s hope you’re one of those !

1 like
Reply

Thank you. I'm hoping that cold has gone before Thursday as I've waited so very long for this appointment to come around. Hope you get your symptoms and cause sorted.

Reply

Talk to your doctor. If it doesn’t settle down;

other options are Holter monitoring to assess the rhythm, anti anxiety meds etc.

1 like
Reply

Thanks Sophia I will

Reply

You may also like...